MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550400-38
Medical Device Problem Codes Stretched (1601); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.A visual inspection was performed on the returned device.The reported material deformation and stent dislodgement were confirmed.The investigation determined the reported difficulties and subsequent treatments appear to be related to the operational context of the procedure, as it is likely that the device interacted with the guiding catheter which reportedly moved during deployment/balloon inflation causing the partially expanded stent to dislodge inside the guiding catheter.The stent delivery system was removed and the dislodged stent was retrieved from the patient anatomy with a snare device, contributing to the reported stent damage/material deformation during retraction.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the ostium of the proximal right coronary artery (rca).A non-abbott al type guiding catheter was advanced to the lesion.A 4.0x38mm xience sierra stent delivery system (sds) was then advanced to the lesion without resistance; however, the guiding catheter moved during the sds balloon inflation to deploy the stent, and the proximal end of the partially expanded stent entered the guiding catheter.The sds balloon inflation had stopped at approximately 5-6 atmospheres, and the partially expanded stent dislodged from the sds balloon and the proximal end of the stent remained in the guiding catheter.The sds was removed and the dislodged stent was retrieved from the patient anatomy with a snare device.After removal, the stent was noted to be stretched/mangled and twined with the snare device and the stent struts.A new same size xience sierra stent was implanted at the lesion and the procedure was completed.A clinically significant delay in the procedure was reported; however there was no patient sequela.The physician thinks the event was caused due to operational factors.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7874612
Report Number2024168-2018-07164
Device Sequence Number227863
Product Code NIQ
UDI-Device Identifier08717648227547
UDI-Public08717648227547
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2021
Device Catalogue Number1550400-38
Device Lot Number8031841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;